MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250; CRYOMACS FREEZING BAG 250,

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250; CRYOMACS FREEZING BAG 250,
Model Number 74401
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
3191 (a27) - appropriate term/code not available (the device problem is not adequately described by any other term.) "opening causing substantial loss of material after thawing".
 
Event or Problem Description
The customer reported a breakage upon thawing of a cryomacs freezing bag 250, lot 7220100316.Pictures and a filled in questionaire were provided by the customer.According to the questionnaire the following investigation and statements could be made: the event were observed during thaw.The customer did use metal cassettes for freezing and for storage.A controlled rate freezer was used.An overwrap bag was not used for freezing.The filling volume was 60 ml (30 - 70 ml are recommended).The freezing bag was stored in the vapor phase of ln2.According to the pictures the bag is cracked over the entire bag.The crack starts near the spike ports at the upper part of the bag and leads to the middle of the bag.According to the pictures it can be suspected that there was a big air bubble trapped inside the bag.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.According to the pictures it is suspected, that a big air bubble was trapped inside the bag.Air should absolutely be avoided in the sealed freezing bags as it will expand after the freezing process and may cause a bag breakage.According to the questionnaire no overwrap bag was used which is also a deviation from the recommended freezing process.The incident rate for this type of failure for this lot is below 0.01%.For the cryomacs freezing bag 250 batch 7220100316, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.

Brand Name
CRYOMACS FREEZING BAG 250
Common Device Name
CRYOMACS FREEZING BAG 250,
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key16636157
Report Number3005290010-2023-00006
Device Sequence Number17966728
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number7220100316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown